MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CROSS PINNED STRDRV SCRWDRVR SHAFT SELF-RETAINING T15/QC; SCREWDRIVER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CROSS PINNED STRDRV SCRWDRVR SHAFT SELF-RETAINING T15/QC; SCREWDRIVER
Catalog Number 03.614.018
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number, the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for, and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, upon regular cleaning, and inspection of instruments, it was identified that the synapse star drive screwdriver shaft had micro fractures at the tip of the shaft.There was no patient involvement.This report is for one (1) cross pinned strdrv screwdriver shaft self-retaining t15/qc.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4: lot d9 h3, h4, h6: part # 03.614.018.Synthes lot # 6070266.Supplier lot # 6070266.Release to warehouse date: april 22, 2019.Manufactured by synthes monument.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: thescrdriver shaft cross pinned t15 (part #: 03.614.018, lot #: 6070266) was received at us customer quality (cq).Upon visual inspection, the distal end (stardrive tip) was fractured.The cracked was thin and occurred at the insertion point of the dwell pin (part # 03.614.018.2).No other damage or issue was observed on the returned device device failure/defect identified? yes dimensional inspection: specified dimensions: shaft major od = 4.5 +0/- 0.05mm.Flat od = 3.65 +0/- 0.1mm.Measured dimensions: shaft major od = conforming.Flat od = conforming.Device used ¿ hand micrometer om141p.Specified dimensions: pin od = 1.5 +0.012/+0.005mm pin length = 9.0 +0/- 0.2mm measured dimensions: pin od = conforming.Pin length = conforming.Device used ¿ hand micrometer om141p.Specified dimension: stardrive major od (feature a) = 3.274 +/-0.005mm measured dimension: stardrive major od (feature a) = conform.Device used ¿ hand micrometer om141p.Document/specification review: current and manufactured.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the returned device was found to have a small crack at the distal tip at the dwell pin insertion location.However the returned device was not broken into two pieces as all parts are still attached.No definitive root cause could be determined based on the provided information but it is likely the fracture was due to a device or component failure.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CROSS PINNED STRDRV SCRWDRVR SHAFT SELF-RETAINING T15/QC
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10991660
Report Number2939274-2020-05551
Device Sequence Number3477942
Product Code HXX
UDI-Device Identifier07611819926721
UDI-Public(01)07611819926721
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.018
Device Lot Number6070266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1